Oklahoma, 2011

Hail in Oklahoma, June 30, 2011

June 30, 2011 · NWS TSA · 1 event in 1 county or zone

Isolated thunderstorms developed over the higher terrain of far southeastern Oklahoma on the afternoon of the 30th where the atmosphere was warm and humid. One storm became strong enough to produce large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated thunderstorms developed over the higher terrain of far southeastern Oklahoma on the afternoon of the 30th where the atmosphere was warm and humid. One storm became strong enough to produce large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 30, 2:24 PM CST, 58 minutes earlier.

Area forecast discussion, Jun 30, 2:24 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT THU JUN 30 2011

.DISCUSSION...
THE HEAT CONTINUES ...ALTHOUGH A FEW LOCATIONS ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS ARE SEEING LOCALIZED RELIEF IN THE
FORM OF SCATTERED THUNDERSTORMS. THESE WILL CONTINUE TO POSE A
SMALL THREAT OF SEVERE WEATHER THROUGH LATE THIS AFTERNOON...WITH
ANY ACTIVITY DISSIPATING AFTER SUNSET. WILL NOT CARRY POPS AFTER
00Z BUT WILL INCLUDE A PRE-FIRST PERIOD IN THE ZFP TO ACCOUNT FOR
ONGOING STORMS.

OVERNIGHT LOWS TONIGHT SHOULD BE SLIGHTLY WARMER THAN LAST
NIGHT...AND MOST AREAS WILL REMAIN ABOVE 75 DEGREES WITH SIMILAR
HEAT INDEX VALUES EXPECTED FRIDAY. HAVE THEREFORE UPGRADED THE
EXCESSIVE HEAT WATCH TO A WARNING FOR SE OKLAHOMA AND CONTINUE IT
FOR ALL BUT NW ARKANSAS. WILL REMAIN CLOSE TO CRITERIA THROUGH THE
WEEKEND IN SOME AREAS...ESPECIALLY TULSA METRO. HOWEVER MOST
GUIDANCE INDICATES A DOWNWARD TREND IN DEW POINTS THROUGH THAT
TIME. WILL WATCH IN THE COMING DAYS BUT IT APPEARS MOST LOCATIONS
WILL FALL JUST SHORT. IN ANY EVENT...TRIPLE DIGIT HEAT WILL REMAIN
COMMON THROUGH SUNDAY...AND THE FIRST HALF OF NEXT WEEK. STRONG
SHORTWAVE MOVING THROUGH CENTRAL ROCKIES WILL LIFT NORTHEAST AND
TRY TO PUSH A FRONTAL BOUNDARY SOUTH INTO KANSAS. MOST CONVECTION
WILL REMAIN NORTH OF THE FORECAST AREA AND EVEN TERRAIN STORMS
APPEAR MORE LIMITED WITH SLIGHTLY WARMER MID LEVEL TEMPS.

MEDIUM RANGE MODELS CONTINUE TO HINT AT A RELATIVE WEAKNESS IN
UPPER RIDGE FOR THE FOURTH...THIS WILL ALSO NEED TO BE WATCHED FOR
POSSIBILITY OF A FEW THUNDERSTORMS TO END THE HOLIDAY WEEKEND. A
MORE SIGNIFICANT CHANCE MAY OCCUR LATE IN THE FORECAST AS UPPER
FLOW BECOMES NW AND A FRONT WORKS TOWARD THE AREA. SOUTH OF THIS
BOUNDARY THE TEMPS MAY REALLY HEAT UP TUE/WED. ENOUGH MODEL
CONSISTENCY TO INCLUDE A SMALL CHANCE OF THUNDER WED NIGHT AND
THURSDAY. THIS SHOULD ALSO SUPPRESS THE HEAT SOMEWHAT BY WEEKS END.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80 102  78 102 /  10  10  10  10
FSM   76  99  72 101 /  10  10  10  10
MLC   77 103  76 103 /   0   0  10  10
BVO   75 103  73 103 /  10  10  10  10
FYV   73  95  70  96 /  10  10  10  10
BYV   71  94  70  97 /  10  10  10  10
MKO   77 101  74 102 /  10  10  10  10
MIO   76 100  72 100 /  10  10  10  10
F10   78 103  77 103 /  10  10  10  10
HHW   75 101  72 100 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR OKZ049-OKZ053-OKZ073-
     OKZ075.

     EXCESSIVE HEAT WARNING FROM 9 PM THURSDAY TO 9 PM FRIDAY FOR
     OKZ049-OKZ053-OKZ073-OKZ075.

     EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-
     OKZ074-OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...05
LONG TERM....14
Hazardous weather outlook, Jun 30, 2:08 PM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
308 PM CDT THU JUN 30 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
308 PM CDT THU JUN 30 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED IN FAR
SOUTHEAST OKLAHOMA. THESE STORMS WILL MOVE SLOWLY WEST AND
SOUTHWEST BEFORE DISSIPATING BY SUNSET. DESPITE VERY WEAK FLOW AT
THE SURFACE AND ALOFT...BRIEF LARGE HAIL AND DAMAGING WINDS WILL
BE POSSIBLE WITH PULSE SEVERE THUNDERSTORMS.

HOT AND HUMID CONDITIONS CONTINUE ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THIS AFTERNOON AS A RIDGE OF HIGH PRESSURE
REMAINS IN PLACE OVER THE REGION. THESE CONDITIONS WILL CREATE
HEAT INDEX VALUES FROM AROUND 100 TO 105 DEGREES ACROSS SOUTHEAST
OKLAHOMA AND FAR NORTHWEST ARKANSAS...WITH 105 TO 110 DEGREE
INDICES EXPECTED FOR NORTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE RIDGE OF HIGH PRESSURE IS EXPECTED TO REMAIN OVER THE REGION
THROUGH THE FIRST HALF OF THE NEXT WORK WEEK...ALLOWING FOR HOT
AND HUMID CONDITIONS TO PREVAIL. HEAT INDEX VALUES FROM AROUND
100 TO 110 DEGREES WILL BE POSSIBLE...WITH VERY WARM OVERNIGHT LOW
TEMPERATURES PROVIDING LITTLE RELIEF FROM THE HEAT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
AN EXTENDED PERIOD OF HOT WEATHER IS EXPECTED. EMERGENCY PERSONNEL
SHOULD BE PREPARED TO DEAL WITH MORE CASES OF HEAT RELATED ILLNESS
THROUGH AT LEAST EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 30, 1:35 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 PM CDT THU JUN 30 2011

OKZ076-302015-
LE FLORE OK-
235 PM CDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE

AT 235 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
MUSE...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MUSE AND WHITESBORO.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3462 9494 3468 9495 3485 9483 3478 9463
      3454 9470
TIME...MOT...LOC 1935Z 070DEG 6KT 3474 9477
Special weather statement, Jun 30, 2:36 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT THU JUN 30 2011

ARZ002-302115-
CARROLL AR-
336 PM CDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHWESTERN CARROLL

AT 337 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER URBANETTE...
MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...OAK HILL...PLEASANT RIDGE...BERRYVILLE...EUREKA
SPRINGS...URBANETTE...GRANDVIEW...BUSCH AND BEAVER.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3634 9344 3630 9371 3631 9381 3632 9383
      3648 9387 3649 9386 3651 9364 3650 9348
TIME...MOT...LOC 2037Z 079DEG 8KT 3641 9357
Special weather statement, Jun 30, 3:10 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT THU JUN 30 2011

OKZ074-075-302145-
HASKELL OK-LATIMER OK-
410 PM CDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN HASKELL AND NORTHERN LATIMER

AT 410 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
PANOLA...MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...PANOLA...RED OAK AND
ROBBERS CAVE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3500 9543 3503 9537 3503 9536 3504 9535
      3513 9518 3500 9504 3477 9524
TIME...MOT...LOC 2110Z 050DEG 13KT 3501 9520

The radar

The Western Arkansas radar (KSRX), 23 km away, was scanning. The volume nearest the first event began at 21:22 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Le Flore

When
June 30, 3:22 PM CST
Where
Le Flore County, 0.94 mi ENE of Cameron
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.134, -94.534

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325560.